Alert archive / Kansas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 151, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 7, 1999, 3:21 PM CDT for Comanche County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 1999, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 7, 1999, 3:55 PM CDT
- In force
- 34 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Comanche County, KS
The radar
The Dodge City radar (KDDC), 88 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1557 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
563 WUUS1 KDDC 072022 RRA SVRDDC KSC033-072055- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 321 PM CDT MON JUN 7 1999 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 355 PM CDT * AT 320 PM CDT... DODGE CITY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF PROTECTION... MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS AFFECTED RURAL RESIDENTS OF NORTHERN COMANCHE COUNTY IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A STURDY SHELTER IMMEDIATELY AND STAY AWAY FROM WINDOWS. KRUSE/REITER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:52 PM CDT, 29 minutes earlier.
Area forecast discussion, Jun 7, 2:52 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 252 PM CDT MON JUN 07 1999 MAIN FORECAST CHALLENGE TODAY WILL BE TIMING AND LOCATION FOR CONVECTION OVER THE NEXT FEW DAYS. ALL MODELS TODAY WERE IN DECENT AGREEMENT WITH GENERAL FLOW PATTERN OVER THE NEXT 48 HOURS. THE MAIN DIFFERENCES WERE WITH THE TIMING AND LOCATION OF THE SERIES OF SHORTWAVES WHICH WILL MOVE ACROSS THE AREA. NO SINGLE MODELS STOOD OUT...HOWEVER AT 18Z IT APPEARED THAT THE ETA MAY HAVE A SLIGHT EDGE OVER THE OTHERS IDENTIFYING A WEAK S/W WHICH WAS MOVING ACROSS NW NEW MEXICO. CLOUDS HAVE BEEN DEVELOPING OVER THE PAST FEW HOURS ALONG AND EAST OF THE DRY LINE WITH CONVECTION ALREADY APPEARING IN NW OK WHERE LATEST ADAP INDICATES WEAKEST CAP AND GREATEST LI/S. EXPECT CONVECTION IN THIS AREA TO WEAKEN AFTER SUNSET AS ONE UPPER LEVEL LOW MOVES FROM OK INTO EASTERN KANSAS. CONVECTION SHOULD BE SCT AT BEST SO WILL MENTION 20 TO 30 POPS HERE. TO OUR SOUTHWEST...TCUN5 PROFILER WINDS HAVE BACKED SLIGHTLY OVER THE PAST FEW HOURS WITH W/V LOOP INDICATING A S/W MOVING ACROSS NW NM/SE UT. ETA APPEARS TO PICK UP ON THIS FEATURE THE BEST AND MOVES THIS WAVE INTO E CO EARLY TONIGHT. THIS SHOULD ALLOW SFC LOW TO REDEVELOP/MOVE BACK INTO NE COLORADO THIS EVENING AND DEEPEN. CONVECTION IS ALSO EXPECTED TO DEVELOP HERE AS WELL THIS EVENING WITH BEST SFC FORCING APPEARING ACROSS THE NORTHERN MOST ZONES. AS A RESULT WILL MENTION CHC POPS ACROSS THE NORTH. AS SFC WINDS BACK SOME OVERNIGHT...MOISTURE WILL BEGIN TO SPREAD BACK TO THE WEST. CURRENTLY BELIEVE FWC MAY BE A TAD TO COOL ACROSS THE WEST AND NORTH SO WILL ADJUST TEMPS UP SLIGHTLY OVERNIGHT. SOUTHWEST FLOW ALOFT WILL CONTINUE TO SEND A SERIES OF WAVES ACROSS THE AREA THROUGH WEDNESDAY WITH LEE TROF REMAINING ALMOST STATIONARY WEST OF CWA. TUESDAY AND TUESDAY NIGHT SHOULD BE MUCH THE SAME AS TODAY AND TONIGHT. THE MAIN DIFFERENCE WILL BE TEMPS AT 700 MB WHICH WILL WARM A DEGREE OR TWO TUESDAY. AS A RESULT EXPECT CAP TO BE A LITTLE STRONGER TOMORROW AFTERNOON. LAPSE RATES REMAIN GREATER THAN 8 TUESDAY AND TUESDAY NIGHT THEREFORE EVEN WITH A SLIGHTLY STRONGER CAP IN PLACE KEEP A MENTION SLIGHT CHC TS TUESDAY NIGHT AND LEAVE CHC OF PCP OUT FOR THE DAY. 850 MB TEMPS ALSO WARM A FEW DEGREES WITH ANOTHER VORT LOBE APPROACH LATE IN THE DAY...AS A RESULT FWC LOOKS REASONABLE ON TUESDAY AND AGAIN MAY BE UNDERDONE TUESDAY NIGHT. EXTENDED DISCUSSION... MRF AND CANADIAN SPECTRAL IN RSBL AGREEMANT WITH THE MAIN ENERGY IN THE NRN BRANCH JET WHILE SOME MINOR WAVES SHOW UP FROM TIME TO TIME IN SUB-TROPICAL JET. WILL CONT SMALL CHANCE OF TRW WITH VORT ON WED NIGHT AND THEN WITH COOL FRONT OVHD ON THURS AND FRIDAY. AFTER THAT HIGH PRESSURE MOVES IN FROM THE NORTH WITH SOME CLOUDS AND COOLING AND LITTLE IN THE WAY OF SIG PCPN. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST DDC 068/089 066/089 063 202 GCK 066/089 063/089 060 202 EHA 065/090 062/090 059 202 LBL 066/090 067/089 063 202 HYS 068/089 068/089 063 312 P28 070/090 070/088 065 312 .DDC...NONE. RB/KRUSE J
In the hours before
Special weather statement, Jun 7, 11:20 AM CDT, 4 hours 1 minute before
KSZ030-031-043>046-061>066-074>081-084>090-080600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1120 AM CDT MON JUN 07 1999 STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT FOR PART OF SOUTHWEST AND SOUTHCENTRAL KANSAS. A DRYLINE WILL PUSH INTO SOUTHWESTERN KANSAS THIS AFTERNOON AND BE NEAR A MEADE TO DIGHTON LINE. A FEW THUNDERSTORMS MAY TRY TO BUBBLE UP ALONG THE DRYLINE AFTER 5 PM. ALSO A SECOND AREA OF CONCERN IS ASSOCIATED WITH AN UPPER AIR DISTURBANCE THAT IS MOVING INTO SOUTH CENTRAL KANSAS TO THE COLDWATER TO ST JOHN AREAS BY MID AFTERNOON. WITH HIGH DEWPOINTS IN PLACE THE ATMOSPHERE WILL BE VERY UNSTABLE. IF ANY OF THESE THUNDERSTORMS FORM THEY COULD BECOME SEVERE QUICKLY. THE MAIN THREAT WOULD BE LARGE HAIL AND LOCALLY VERY HEAVY RAINFALL. ANOTHER DISTURBANCE WILL MOVE INTO THE REGION THIS EVENING AND TONIGHT WITH SOME THREAT OF SCATTERED SEVERE THUNDERSTORMS. FOR ADDITIONAL WEATHER INFORMATION...PLEASE VISIT OUR WEB SITE: HTTP://WWW.DODGECITY.NET/NWS/ KRUSE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:55 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 35 min |
| Jun 7, 3:39 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 31 min |
| Jun 7, 4:19 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 36 min |
| Jun 7, 4:46 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 34 min |
| Jun 7, 6:13 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.